How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nadim Al-Mubarak Your Own Question
Nadim Al-Mubarak
Nadim Al-Mubarak,
Category: Medical
Satisfied Customers: 378
Experience:  MD at University Hospital Case Medical Center
16855155
Type Your Medical Question Here...
Nadim Al-Mubarak is online now
A new question is answered every 9 seconds

I am 76. I have been having diarrhea with blood weeks. A GP

Customer Question

I am 76. I have been having diarrhea with blood for some weeks. A GP gave me anti-biotics after normal blood tests. Soon after, I saw a gastroenterologist who told me:
1) My condition was probably hemorrhoids
2) Since I was taking anti-biotics, I could not have an immediate colonoscopy and that I would have to wait six weeks for the procedure until the drug had "completely left my system. Bloody diarrhea is not an easy thing to live with for six weeks. Is this time frame really necessary?
Submitted: 6 months ago.
Category: Medical
Expert:  DrRussMD replied 6 months ago.

Hello

Yes.

There is a risk of perforation of your colon is bleeding or inflammed.

This can be diverticulosis and it needs to calm downl.

A colonoscopy does not correct bleeding, so in that sense, the medical treatment is needed for now.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. Also, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here http://www.justanswer.com/medical/expert-dr-thomas/

I am board certified in integrative medicine, internal medicine, trained in functional medicine and homeopathy, etc. I am here daily: use my request link as needed and “for Dr. Thomas” in the question title. Give that link to friends, family, associates, etc. Find me as needed for correct, safe and accurate answers

http://www.justanswer.com/medical/expert-dr-thomas.

Expert:  DrRussMD replied 6 months ago.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. Also, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here http://www.justanswer.com/medical/expert-dr-thomas/

Expert:  Nadim Al-Mubarak replied 6 months ago.

Greetings

  • Antibiotics does not interfere with the safety of the colonoscopy. But, if it was intended to treat Diverticulitis, he most likely wants to give it some time to work, and allows the colonoscopy to assess the final response to the antibiotics. He might have other reasons as well
  • Colonoscopy might not treat your diarrhea or bleeding, but it will disclose the reason for it or exclude serious pathology and so, allows the proper treatment to be initiated.
  • Since he/she is the most knowledgeable with your case, you may also call his office and ask him again why wait and what to do about your diarrhea while waiting for the colonoscopy

Best wishes